THIS REPORT is a presentation and discussion of the case history of a patient who developed severe toxic symptoms while receiving furaltadone. These symptoms were a result of multiple cranial nerve paralyses. The manifestations of toxicity began about 4 weeks after the onset of the administration of furaltadone, and complete return to normal was not apparent until about 4 months after the drug was discontinued.
Furaltadone, a member of the nitrofuran group, is a relatively new antibiotic. It has been found to be quite effective against infections caused by Staphylococcus aureus bacteria. Reactions to furaltadone have been mentioned in the literature1, 2 and by the manufacturers, but they have been of a mild degree and prompt return to normal has occurred on cessation of the drug. The case history to be presented deals with a patient who developed a severe reaction while receiving furaltadone. Although a complete resolution of